MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision with activity of daily living.Clinical reason for explant mechanical complication of intraocular lens.The iol was exchanged for unspecified toric monofocal lens 2 months 5 days following the initial implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The account indicated the use of qualified associated products.An iol exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Information was provided that, in the surgeon's opinion, the product did not cause or contribute to the event.Based on the information provided, the event does not appear to be related to the product.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Additional information was provided that the company (2.25cyl), 21.0 diopter lens was replaced with a company (2.25cyl), 18.0 diopter lens.It was reported that the patient had prior myopic lasik surgery.The account indicated the product was not available to evaluate.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating as per surgeon opinion iol caused the patient harm poor quality of vision.The iol was exchanged from toric 22.0 diopter company lens to toric same model 18.0 diopter company lens 2 months 5 days following the initial implant procedure.Patient issues were resolved, and the surgeon prognosis was excellent.

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21191325
Report Number1119421-2025-00199
Device Sequence Number15649923
Product Code MJP
UDI-Device Identifier00380652432917
UDI-Public(01)00380652432917(17)261206(11)221208(10)15546589
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCW0T4
Device Lot Number15546589
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date03/04/2025
Date Device Manufactured12/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARRETT UNIVERSAL FORMULA; CLAREON TORIC UV ABSORBING IOL; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; ORA SYSTEM WITH VERIFEYE MESSAGING; ORA SYSTEM WITH VERIFEYE MESSAGING, CART; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown